MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STEM SIZE 2 STD, SHORT NECK; CEMENTLESS FEMORAL STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STEM SIZE 2 STD, SHORT NECK; CEMENTLESS FEMORAL STEM
Catalog Number 01.12.22SN
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At primary surgery, difficulties found in femur exposure and femur canal finding.Additional information received on 25 july 2017 and includes: the surgeon added 2 screws to secure the cup more.No wire applied on the femur.Batch review performed on 17 august 2017.Lot 168402: (b)(4)items manufactured nad released on 12 april 2017.Expiration date 2022-04-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without ay similar reported event.On 17 august 2017 the medical affairs performed a clinical evaluation and commented as follows: early postoperative femoral fracture in cementless tha on a (b)(6)-year old woman.The origin of the fracture, most likely generated intraoperatively, should probably be sought in the difficult and peculiar anatomy of the patient, which made it difficult to find the strongly bowed femoral canal.Intraoperative fractures are a possible, literature-described complication of the tha operation; a peculiar and difficult anatomy makes the odds of such an event obviously higher.
 
Event or Problem Description
After primary surgery, it was noticed that the femur had been fractured: stem, head and liner revised in amis approach on the following day with items of the same references.Moreover, the surgeon added 2 screws to secure the cup more.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STEM SIZE 2 STD, SHORT NECK
Common Device Name
CEMENTLESS FEMORAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6800232
Report Number3005180920-2017-00449
Device Sequence Number10895548
Product Code JDI
UDI-Device Identifier07630030802621
UDI-Public07630030802621
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/02/2022
Device Catalogue Number01.12.22SN
Device Lot Number168402
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2017
Initial Report FDA Received Date08/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR